Alert archive / Florida / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 2, NWS Tampa Bay, FL

February 1, 2007Levy County, Florida

NWS Tampa Bay, FL issued this severe thunderstorm warning at Feb 1, 2007, 6:48 PM EST for Levy County, Florida. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 1, 2007, 6:48 PM EST (23:48 UTC)
Expired
Feb 1, 2007, 7:15 PM EST
In force
27 min
Issued by
NWS Tampa Bay, FL
Area
Counties, with a storm outline in the text

County Levy County, FL

The radar

The Tampa radar (KTBW), 174 km from the middle of the area, began a volume at 23:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 1, 4:17 PM ESTTornado WatchSPC9 hr

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 11.8 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2007-02-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2007-02-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 327 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
975 m above ground
0-6 km bulk shear
72 kt
0-1 km storm-relative helicity
327 m²/s²
0-3 km storm-relative helicity
428 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KTBW 012351
SVRTBW
FLC075-020015-
/O.NEW.KTBW.SV.W.0002.070201T2348Z-070202T0015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
651 PM EST THU FEB 1 2007

THE NATIONAL WEATHER SERVICE IN RUSKIN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL LEVY COUNTY IN FLORIDA.

* UNTIL 715 PM EST

* AT 651 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM...CAPABLE OF PRODUCING NICKEL SIZE HAIL AND
  DAMAGING 60 MPH WINDS...2 MILES SOUTHWEST OF CEDAR KEY...MOVING
  NORTHEAST AT 45 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  CEDAR KEY.
  OTTER CREEK BY 710 PM EST.
  LEBANON BY 715 PM EST.

SEVERE THUNDERSTORMS CONTAIN WIND GUSTS OF 60 MPH OR HIGHER...AND
HAIL THE SIZE OF PENNIES OR LARGER. MOVE TO A PLACE OF SAFETY.

MOVE INSIDE A STURDY BUILDING. DAMAGING WIND...LARGE HAIL...
TORRENTIAL RAIN...AND DEADLY LIGHTNING ARE EXPECTED. STAY INSIDE AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. MOVE TO A PLACE OF SAFETY...AN INTERIOR ROOM IN THE LOWEST
FLOOR OF YOUR HOUSE OR BUSINESS.

A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER...
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING.

PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR
HIGHER...HAIL THE SIZE OF PENNIES OF LARGER...AND ANY WIND DAMAGE TO
YOUR NATIONAL WEATHER SERVICE IN RUSKIN BY CALLING 813-645-2323.

&&

LAT...LON 2911 8333 2895 8325 2919 8255 2950 8271

$$

57
1 follow-up statement
000 
WWUS52 KTBW 020007
SVSTBW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
707 PM EST THU FEB 1 2007

FLC075-020017-
/O.EXP.KTBW.SV.W.0002.000000T0000Z-070202T0015Z/
LEVY-
707 PM EST THU FEB 1 2007

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL LEVY COUNTY WILL
EXPIRE AT 715 PM EST...

AT 707 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 10 MILES NORTHEAST OF CEDAR KEY...MOVING
NORTHEAST AT 45 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  OTTER CREEK.

THE SEVERE THUNDERSTORM IS ALSO CAPABLE OF PRODUCING...
  NICKEL SIZE HAIL.

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. MOVE TO A PLACE OF SAFETY...AN INTERIOR ROOM IN THE LOWEST
FLOOR OF YOUR HOUSE OR BUSINESS.

A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER...
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING.

PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR
HIGHER...HAIL THE SIZE OF PENNIES OF LARGER...AND ANY WIND DAMAGE TO
YOUR NATIONAL WEATHER SERVICE IN RUSKIN BY CALLING 813-645-2323.

&&

LAT...LON 2911 8333 2895 8325 2919 8255 2950 8271

$$

57

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 1, 4:28 PM EST, 2 hours 20 minutes earlier.

Area forecast discussion, Feb 1, 4:28 PM EST, 2 hours 20 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
428 PM EST THU FEB 1 2007

.UPDATE...HIGHLY SHEAR ENVIRONMENT ALONG WITH INCREASING MOISTURE
AND INSTABILITY WILL SUPPORT THE DEVELOPMENT OF SOME SEVERE T-STORMS
AND POSSIBLE ISOLATED SHORT LIVED TORNADOES OVER LEVY COUNTY TONIGHT.
GIVEN ABOVE PARAMETERS AND AFTER COORD WITH SPC WILL INCLUDE LEVY
COUNTY IN TORNADO WATCH #14 VALID UNTIL 1 AM EST TONIGHT. WILL UPDATE
ZONES AND COASTAL PRODUCTS SHORTLY TO INCLUDE THE TORNADO WATCH
HEADLINES IN EACH PRODUCT. REST OF PREVIOUS FORECAST DISCUSSION BELOW.

&&

.PREV DISCUSSION... /ISSUED 200 PM EST THU FEB 1 2007/

..TORRENTIAL RAINS AND LOCALLY DAMAGING WIND GUSTS ACROSS THE
NATURE COAST AND PERHAPS TOWARD TAMPA BAY TONIGHT...

SHORT TERM (TONIGHT - SATURDAY)...INGREDIENTS COMING TOGETHER FOR
AN ACTIVE AND POTENTIALLY HAZARDOUS WEATHER EVENT THIS EVENING
INTO THE OVERNIGHT FOR PORTIONS OF THE SUNCOAST AND NATURE COAST.
LOW PRESSURE WILL CONTINUE TO DEVELOP ACROSS THE NORTHERN GULF
THROUGH MID EVENING...THEN RACE ACROSS THE FLORIDA/GEORGIA BORDER
LATER TONIGHT. GUSTY WINDS THIS AFTERNOON A PORTENT OF THINGS TO
COME...AS DEW POINTS ARE RISING THROUGH THE 60S WHILE AIR
TEMPERATURES APPROACH THE UPPER 70S TO AROUND 80.

GFS...WHICH HAS BEEN THE MODEL OF CHOICE IN HANDLING CURRENT
DEVELOPMENT...IS SHOWING MORE DESTABILIZATION WITH
EVENING/OVERNIGHT SOUNDINGS...WITH CAPE NOW ABOVE THE CRITICAL
1000 J/KG LEVEL FOR SIGNIFICANT WINTER/EARLY SPRING CONVECTION ON
THE PENINSULA. HELICITY VALUES ARE MORE THAN AMPLE TO PRODUCE
LINEAR BOWS WITH DISCRETE CELLS POSSIBLE ALONG OR LEADING THE
LINE. THOUGH NEARSHORE WATERS ARE RELATIVELY COOL (UPPER 50S TO
MID 60S)...THE RAPID MOVEMENT OF THE SURFACE LOW AND STRENGTH OF
LOW LEVEL WIND FIELDS...AS WELL AS THE FACT THAT THE CRITICAL AREA
NORTH OF TAMPA BAY IS ALSO INTO THE WARM SECTOR...SHOULD ALLOW
CONVECTION TO OVERCOME ANY INFLUENCE OF THE COOLER NEARSHORE WATERS.

IN ADDITION TO THE SEVERE/TORNADO THREAT...THE PRESENCE OF STRONG
850 JET WITH NOSE OF THE THETA-E RIDGE AS WELL AS EXCELLENT 250 MB
DIVERGENCE WHICH FOLLOWS MAY PRODUCE A PERIOD OF TRAINING ALONG
AND BEHIND THE SEVERE THREAT...PRIMARILY ACROSS THE NATURE COAST
BUT POSSIBLE EDGING TOWARD THE TAMPA BAY AREA. FOR NOW...HAVE
RAMPED QPF UP TO AROUND 2 INCHES THROUGH EARLY FRIDAY...BUT
CERTAINLY MUCH MORE IS POSSIBLE IN THIN BANDS SHOULD ONE DEVELOP.

FINALLY...LAST BUT NOT LEAST IS THE THREAT FOR OVERWASH/MINOR
COASTAL FLOODING. TIMING OF THE SURFACE LOW PASSAGE TOWARD
MIDNIGHT WITH UPCOMING HIGH TIDES GENERALLY BETWEEN 1030 PM AND 2
AM COULD BE A PROBLEM ESPECIALLY IF CONVECTION TRANSLATES SOME OF
THE HIGHER WINDS OFF THE SURFACE DOWN...WHICH COULD PROVIDE A
SURGE TYPE EFFECT. COASTAL LOCATIONS FROM PASCO TO LEVY ARE MOST
UNDER THE GUN...AND WE MAY HAVE TO CONSIDER A WARNING SHOULD TIDES
CONTINUE TO RISE THIS EVENING.

SO...WILL ISSUE A SPECIAL STATEMENT FOR THESE THREATS AS WELL AS A
COASTAL FLOOD STATEMENT TO GIVE A HEADS UP ON THE OVERNIGHT
POTENTIAL...HOPEFULLY BEFORE 4 PM.

FOR FRIDAY...MODERATE RAINS MAY CONTINUE INTO THE MIDDAY ACROSS
THE TAMPA BAY AREA BUT SHOULD QUICKLY SLACKEN THEREAFTER AS ENERGY
QUICKLY PULLS OUT...LEAVING A MUCH LIGHTER SOUTHWEST TO WEST FLOW.
STILL LOOKS TO BE WARM AND HUMID FOR THE SEASON FROM TAMPA BAY
SOUTH...BUT SOME COOLING ACROSS THE NATURE COAST BEHIND THE
INITIAL FRONTAL PUSH.

THINGS QUIET DOWN CONSIDERABLY FRIDAY NIGHT AND SATURDAY AS THE
SURFACE FRONT MOVES STEADILY SOUTH. HAVE DISCOUNTED THE NAM WHICH
IS TRYING TO BUILD THE SUBTROPICAL RIDGE BACK INTO THE BULLY OF
AN EASTERN U.S. TROUGH. BACK IN DECEMBER/MUCH OF JANUARY THIS WAS
PLAUSIBLE WITH THE WEAK ZONAL FLOW ACROSS THE TEMPERATE REGIONS OF
THE U.S. THAT IS NOT THE CASE NOW AS ARCTIC AND POLAR AIR IS
FIRMLY ENTRENCHED ACROSS THE EASTERN HALF OF NORTH AMERICA AND NOW
RULES.

SO...THIS SAID...FRIDAY NIGHT AND SATURDAY WILL COOL FROM NORTH TO
SOUTH WHILE MAINLY CLOUDY CONDITIONS PREVAIL. RAIN CHANCES WILL
GRADUALLY INCREASE MAINLY ACROSS THE NORTH AND CENTRAL AS
ISENTROPIC LIFT BEGINS DURING THE AFTERNOON.

LONG TERM (SATURDAY NIGHT - THURSDAY)...A COOL WEDGE OF AIR
ASSOCIATED WITH A STALLED FRONT JUST SOUTH OF FLORIDA AND HIGH
PRESSURE TO THE NORTH WILL PUSHING NORTHEAST SURFACE WINDS OVER THE
STATE. ALOFT... A SOUTHWESTERLY FLOW WILL PERSIST THROUGH LATE
TUESDAY CREATING A CHANCE FOR OVERRUNNING TYPE PRECIPITATION. THE
MOST CONCENTRATED CLOUDINESS WILL BE OVER THE SOUTH ZONES WITH
NORTHERN AREAS IN AND OUT OF THE CLOUDS. FORECAST CLEARING HAS
SLOWED FOR SOUTHERN ZONES UNTIL A WEAK SURFACE WAVE PASSES SOUTH OF
FLORIDA TUESDAY AND THE MID/UPPER TROUGH PASSES AND PRODUCES A
WEST-NORTHWEST FLOW ALOFT LEADING TO CLEARING. LATE TUESDAY SURFACE
HIGH PRESSURE CENTERED NEAR THE CANADIAN BORDER RIDGES SOUTHWARD
OVER FLORIDA WITH DRIER AIR AND COOL TEMPERATURES.

AVIATION...VFR CONDITIONS THIS AFTERNOON AND EVENING BUT CONDITIONS
DETERIORATE AS CLOUDS... SHOWERS AND A FEW THUNDERSTORMS MOVE
SOUTHWARD ACROSS THE AREA OVERNIGHT.

MARINE...TIGHT GRADIENT IS CONTINUING TO CRANK
WINDS...ESPECIALLY NEARSHORE AND ACROSS TAMPA BAY WITH FREQUENT
GUSTS NEAR 30 KNOTS. EXPECT THESE CONDITIONS TO CONTINUE OFF AND
ON THROUGH LATE AFTERNOON BEFORE QUIETING DOWN SOME...BUT
CONVECTION MAY PRODUCE AREAS OF 45+ KT GUSTS THIS
EVENING/OVERNIGHT ESPECIALLY CENTRAL AND NORTH. ADVISORY IS IN
EFFECT NOW AND SEE NO REASON TO CHANGE. WINDS/SEAS WILL DROP BELOW
HIGHLIGHT LEVELS FRIDAY AND CONTINUE THROUGH EARLY SATURDAY BEFORE
THE GRADIENT PICKS UP AGAIN...THIS TIME FROM THE NORTH. EXPECT
ADVISORY CONDITIONS TO RETURN SATURDAY NIGHT AND LIKELY CONTINUE
RIGHT THROUGH TUESDAY AS GRADIENT TIGHTENS UNDERNEATH BUILDING
HIGH AND DEVELOPING WAVE IN THE STRAITS LATER SUNDAY AND
MONDAY...THEN WITH COLD ADVECTION INTO TUESDAY. ALL IN ALL...NOT
THE OPTIMAL PERIOD FOR BOATING BUT HEY...ITS MID WINTER.

FIRE WEATHER...DISPERSIONS CRANKED TODAY AND WILL BE SIMILARLY
CRANKED ACROSS THE SOUTH THIRD FRIDAY WHERE SOUTHWEST FLOW
CONTINUES FAIRLY STRONG OFF THE SURFACE. HUMIDITY NO PROBLEM
THROUGH THIS TIME SO NO HEADLINES. RAINS ACROSS THE NORTH AND
CENTRAL WILL HELP LOCAL DROUGHT INDICES HOWEVER.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  69  73  57  65 / 100  70  10  40
FMY  68  81  63  77 /  50  70  20  40
GIF  67  75  57  66 / 100  70  10  40
SRQ  69  73  60  69 / 100  70  20  40
BKV  66  72  51  63 / 100  70  10  40
SPG  69  73  59  66 / 100  70  10  40

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...NONE.

GULF WATERS...SMALL CRAFT ADVISORY UNTIL 10 AM EST FRIDAY FROM BONITA
              BEACH TO SUWANNEE RIVER OUT 20 TO 60 NM INCLUDING
              THE TAMPA BAY WATERS.

&&

SHORT TERM...88/BSG
LONG TERM/AVIATION...09/CP
UPDATE...JCM
Hazardous weather outlook, Feb 1, 5:55 AM EST, 12 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
555 AM EST THU FEB 1 2007

FLZ039-042-043-048>052-055>057-060>062-065-011700-
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE-
555 AM EST THU FEB 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
FLORIDA AND WEST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT

A DEVELOPING AREA OF LOW PRESSURE OVER THE WESTERN GULF OF MEXICO
EARLY THIS MORNING WILL INTENSIFY AS IT MOVES EAST NORTHEAST
ACROSS THE SOUTHERN UNITED STATES TODAY AND TONIGHT AND OFF THE
MID ATLANTIC COAST ON FRIDAY. AHEAD OF THIS SYSTEM SOUTHERLY WINDS
WILL BECOME STRONG AND GUSTY BY THIS AFTERNOON WITH INCREASING LOW
LEVEL MOISTURE RESULTING IN A FEW SHOWERS LATER THIS AFTERNOON
FROM THE TAMPA BAY AREA NORTH. TONIGHT RAIN CHANCES ALONG WITH
ISOLATED THUNDERSTORM DEVELOPMENT WILL INCREASE ACROSS THE NATURE
COAST THIS EVENING...WITH THE RAIN AND THUNDERSTORMS SPREADING
SOUTHEAST INTO THE TAMPA BAY AREA AFTER MIDNIGHT. ABUNDANT LOW
LEVEL MOISTURE COUPLED WITH INCREASING LARGE SCALE ASCENT...
ADEQUATE INSTABILITY...AND A SLIGHTLY SHEARED ENVIRONMENT WILL
LEAD TO THE POSSIBILITY OF A FEW STRONG TO SEVERE THUNDERSTORMS
OVER WEST CENTRAL FLORIDA TONIGHT WITH THE PRIMARY HAZARDS BEING
OCCASIONAL LIGHTNING STRIKES...DAMAGING WINDS AND ISOLATED SHORT
LIVED TORNADOES.

IN ADDITION TO THE STRONG STORMS INCREASING LARGE SCALE ASCENT
COMBINED WITH A HIGHLY DIVERGENT MID AND UPPER LEVEL FLOW IN THE
ATMOSPHERE MAY RESULT IN SOME LOCALLY HEAVY RAINS...WHICH COULD
CAUSE MINOR FLOODING OF LOW LYING AND POOR DRAINAGE AREAS...AS
WELL AS PONDING OF WATER ON ROADWAYS. RAINFALL AMOUNTS AVERAGING
BETWEEN ONE AND TWO INCHES...WITH SOME LOCALIZED HIGHER AMOUNTS...
ARE POSSIBLE ACROSS THE NATURE COAST WITH ABOUT HALF OF AN INCH
TO ONE INCH EXPECTED FURTHER SOUTH ACROSS THE TAMPA BAY REGION.

THE COMBINATION OF INCREASING WINDS AND BUILDING SEAS WILL RESULT
IN DETERIORATING BOATING CONDITIONS OVER THE EASTERN GULF WATERS
AS WELL AS TAMPA BAY AND INLAND WATER WAYS TODAY AND TONIGHT.
STRONG WIND GUSTS OVER 30 KNOTS ALONG WITH SOME ISOLATED MARINE
WATERSPOUTS WILL BE POSSIBLE TONIGHT IN THE VICINITY OF STRONGER
STORMS AND ALL SMALL CRAFT OPERATORS ARE URGED TO EXERCISE CAUTION
AS SMALL CRAFT ADVISORIES ARE IN EFFECT FOR LATE THIS MORNING
THROUGH TONIGHT. MARINERS PLANNING TRIPS INTO THE GULF TODAY AND
TONIGHT MAY WANT TO POSTPONE THEIR TRIPS UNTIL WINDS AND SEAS
BEGIN TO DECREASE AND SUBSIDE LATER ON FRIDAY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ON FRIDAY A COLD FRONT ASSOCIATED WITH THE LOW PRESSURE SYSTEM
MOVING BY TO THE NORTH WILL MOVE ACROSS THE AREA WITH THE BEST
CHANCES OF RAIN AND POSSIBLY A FEW THUNDERSTORMS SHIFTING SOUTH
INTO SOUTH CENTRAL AND SOUTHWEST FLORIDA IN THE AFTERNOON. OVERALL
DYNAMICS AND LIFT WILL BE MUCH LESS ON FRIDAY AND THEREFORE THE
THREAT OF STRONG TO SEVERE THUNDERSTORMS WILL BE MINIMAL WITH THE
MAIN THREATS BEING OCCASIONAL LIGHTNING STRIKES AND BRIEF GUSTY
WINDS.

WINDS AND SEAS ACROSS THE COASTAL WATERS WILL GRADUALLY DIMINISH
ON FRIDAY AS THE LOW PRESSURE AREA MOVES AWAY FROM THE REGION AND
THE COLD FRONT WEAKENS AS IT DRIFTS SOUTHWARD. OVER THE WEEKEND
HOWEVER...NORTHEASTERLY WINDS WILL ONCE AGAIN GRADUALLY INCREASE
TO NEAR SMALL CRAFT ADVISORY CRITERIA AS HIGH PRESSURE BUILDS IN
FROM THE NORTHWEST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.

PRC

In the hours before

Special weather statement, Feb 1, 2:22 PM EST, 4 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
222 PM EST THU FEB 1 2007

FLZ049>051-012030-
PINELLAS-HILLSBOROUGH-PASCO-
222 PM EST THU FEB 1 2007

...TORRENTIAL RAINS AND ISOLATED THUNDERSTORMS WILL AFFECT MOST OF
PINELLAS...CENTRAL WESTERN HILLSBOROUGH AND PASCO COUNTIES...

A LINE OF SHOWERS...AND A FEW THUNDERSTORMS...MOVING NORTHEAST AT 35
MPH...WILL AFFECT THE MENTIONED AREA INCLUDING SAFETY
HARBOR...PINELLAS PARK...LEALMAN AND LARGO...CLEARWATER...TAMPA AND
MOST OF CENTRAL WESTERN PASCO UNTIL 330 PM EST. GUSTY WINDS UP TO 40
MPH ARE POSSIBLE. TORRENTIAL RAINS WILL REDUCE VISIBILITY TO
NEAR ZERO AT TIMES. MOTORISTS MAY WANT TO DELAY TRAVEL.

WHEN DRIVING THROUGH HEAVY RAIN...SLOW DOWN. ALWAYS LEAVE A SAFE
DISTANCE BETWEEN YOU AND OTHER VEHICLES. WHEN USING WIPERS...TURN ON
HEADLIGHTS. AVOID DRIVING THROUGH PUDDLES THAT COULD HIDE POTHOLES OR
CAUSE HYDROPLANING.

SEVEN THOUSAND PEOPLE DIE IN WEATHER RELATED AUTOMOBILE ACCIDENTS
EACH YEAR... MANY DUE TO POOR VISIBILITY AND WET ROADS.

REMEMBER: VISIBILITY AND TRACTION LEAVE TIME FOR REACTION

AR
Special weather statement, Feb 1, 2:50 PM EST, 3 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
250 PM EST THU FEB 1 2007

FLZ039-042-043-048>052-055>057-060>062-065-020330-
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE-
INCLUDING THE CITIES OF...CEDAR KEY...CHIEFLAND...CRYSTAL RIVER...
INVERNESS...BUSHNELL...THE VILLAGES...BROOKSVILLE...SPRING HILL...
NEW PORT RICHEY...ZEPHYRHILLS...CLEARWATER...ST. PETERSBURG...
BRANDON...TAMPA...LAKELAND...WINTER HAVEN...BRADENTON...
WAUCHULA...SEBRING...AVON PARK...SARASOTA...VENICE...ARCADIA...
PORT CHARLOTTE...PUNTA GORDA...CAPE CORAL...FORT MYERS
250 PM EST THU FEB 1 2007

...TORRENTIAL RAINS AND SOLATED STRONG THUNDERSTORMS POSSIBLE ACROSS
WEST CENTRAL AND SOUTHWEST FLORIDA TONIGHT AND EARLY FRIDAY...

A DEVELOPING AREA OF LOW PRESSURE OVER THE WESTERN FLORIDA PANHANDLE
THIS AFTERNOON WILL INTENSIFY AS IT MOVES EAST NORTHEAST ACROSS THE
SOUTHEASTERN STATES TONIGHT AND OFF THE MID ATLANTIC COAST ON FRIDAY.
AHEAD OF THIS SYSTEM STRONG SOUTHERLY WINDS ACROSS WEST CENTRAL AND
SOUTHWEST FLORIDA THIS AFTERNOON WILL CONTINUE TO INCREASE LOW LEVEL
MOISTURE RESULTING IN A FEW GUSTY SHOWERS THROUGH THE REMAINDER OF
THE AFTERNOON...MAINLY FROM THE TAMPA BAY AREA NORTH.

RAIN CHANCES ALONG WITH ISOLATED THUNDERSTORM DEVELOPMENT WILL INCREASE
SIGNIFICANTLY ACROSS THE NATURE COAST THIS EVENING...WITH THE RAIN
AND THUNDERSTORMS SPREADING SOUTHEAST INTO THE TAMPA BAY AREA TOWARD
MIDNIGHT...AND ACROSS SOUTHWEST FLORIDA EARLY ON FRIDAY. ABUNDANT LOW
LEVEL MOISTURE COUPLED WITH INCREASING LARGE SCALE ASCENT...ADEQUATE
INSTABILITY...AND A HIGHLY SHEARED ENVIRONMENT WILL LEAD TO THE
POSSIBILITY OF A FEW STRONG TO SEVERE THUNDERSTORMS OVER WEST CENTRAL
FLORIDA TONIGHT AND EARLY FRIDAY WITH THE PRIMARY HAZARDS BEING OCCASIONAL
LIGHTNING STRIKES...TORRENTIAL RAINS...DAMAGING WINDS AND ISOLATED SHORT
LIVED TORNADOES.

IN ADDITION TO THE STRONG STORMS INCREASING LARGE SCALE ASCENT COMBINED
WITH A HIGHLY DIVERGENT MID AND UPPER LEVEL FLOW IN THE ATMOSPHERE MAY
RESULT IN SOME LOCALLY HEAVY RAINS...WHICH COULD CAUSE MINOR FLOODING
OF LOW LYING AND POOR DRAINAGE AREAS...AS WELL AS PONDING OF WATER
ON ROADWAYS. RAINFALL AMOUNTS AVERAGING BETWEEN ONE AND TWO INCHES...WITH
SOME LOCALIZED HIGHER AMOUNTS...WILL BE POSSIBLE ACROSS THE NATURE
COAST WITH ABOUT HALF OF AN INCH TO ONE INCH EXPECTED FURTHER SOUTH
ACROSS THE TAMPA BAY REGION.

THE STRONG GUSTY WINDS AND ROUGH SEAS WILL RESULT IN HAZARDOUS BOATING
CONDITIONS OVER THE EASTERN GULF WATERS AS WELL AS TAMPA BAY AND
INLAND WATER WAYS TONIGHT AND FRIDAY. STRONG WIND GUSTS OVER 30
KNOTS ALONG WITH SOME ISOLATED MARINE WATERSPOUTS WILL BE POSSIBLE
TONIGHT IN THE VICINITY OF STRONGER STORMS AND ALL SMALL CRAFT
OPERATORS ARE URGED TO REMAIN IN PORT TONIGHT AND EARLY FRIDAY IF
POSSIBLE UNTIL WINDS AND SEAS BEGIN TO DECREASE AND SUBSIDE LATER
ON FRIDAY.

IN ADDITION THE STRONG ONSHORE FLOW COMBINED WITH ANY THUNDERSTORMS
WINDS COULD HELP TO PILE WATER ONSHORE ALONG THE COAST FROM PASCO
COUNTY NORTH TONIGHT...ESPECIALLY AT TIMES OF HIGH TIDE. THE HIGH
TIDE AT CEDAR KEY IS EXPECTED TO OCCUR AT 105 AM FRIDAY MORNING...AT
BAYPORT 1259 AM FRIDAY MORNING...AT HOMOSASSA 413 AM FRIDAY MORNING...AND
NEW PORT RICHEY AT 1204 AM FRIDAY MORNING. RESIDENTS LIVING ALONG
THE COAST SHOULD MONITOR WATER LEVELS THROUGH THE NIGHT AND TAKE
ACTION TO PROTECT LIFE AND PROPERTY IF FLOODING IS OBSERVED.

ALL RESIDENTS AND VISITORS OF WEST CENTRAL AND SOUTHWEST FLORIDA SHOULD
STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA OUTLETS TONIGHT
AND EARLY FRIDAY FOR FURTHER UPDATES AND OR POSSIBLE WARNINGS ON THIS
DEVELOPING WEATHER SITUATION.

MCMICHAEL
Special weather statement, Feb 1, 2:50 PM EST, 3 hours 58 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
250 PM EST THU FEB 1 2007

FLZ039-042-043-048>052-055>057-060>062-065-020330-
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE-
INCLUDING THE CITIES OF...CEDAR KEY...CHIEFLAND...CRYSTAL RIVER...
INVERNESS...BUSHNELL...THE VILLAGES...BROOKSVILLE...SPRING HILL...
NEW PORT RICHEY...ZEPHYRHILLS...CLEARWATER...ST. PETERSBURG...
BRANDON...TAMPA...LAKELAND...WINTER HAVEN...BRADENTON...
WAUCHULA...SEBRING...AVON PARK...SARASOTA...VENICE...ARCADIA...
PORT CHARLOTTE...PUNTA GORDA...CAPE CORAL...FORT MYERS
250 PM EST THU FEB 1 2007

...TORRENTIAL RAINS AND ISOLATED STRONG THUNDERSTORMS POSSIBLE ACROSS
WEST CENTRAL AND SOUTHWEST FLORIDA TONIGHT AND EARLY FRIDAY...

A DEVELOPING AREA OF LOW PRESSURE OVER THE WESTERN FLORIDA PANHANDLE
THIS AFTERNOON WILL INTENSIFY AS IT MOVES EAST NORTHEAST ACROSS THE
SOUTHEASTERN STATES TONIGHT AND OFF THE MID ATLANTIC COAST ON FRIDAY.
AHEAD OF THIS SYSTEM STRONG SOUTHERLY WINDS ACROSS WEST CENTRAL AND
SOUTHWEST FLORIDA THIS AFTERNOON WILL CONTINUE TO INCREASE LOW LEVEL
MOISTURE RESULTING IN A FEW GUSTY SHOWERS THROUGH THE REMAINDER OF
THE AFTERNOON...MAINLY FROM THE TAMPA BAY AREA NORTH.

RAIN CHANCES ALONG WITH ISOLATED THUNDERSTORM DEVELOPMENT WILL
INCREASE SIGNIFICANTLY ACROSS THE NATURE COAST THIS EVENING...WITH
THE RAIN AND THUNDERSTORMS SPREADING SOUTHEAST INTO THE TAMPA BAY
AREA TOWARD MIDNIGHT...AND ACROSS SOUTHWEST FLORIDA EARLY ON FRIDAY.
ABUNDANT LOW LEVEL MOISTURE COUPLED WITH INCREASING LARGE SCALE
ASCENT...ADEQUATE INSTABILITY...AND A HIGHLY SHEARED ENVIRONMENT
WILL LEAD TO THE POSSIBILITY OF A FEW STRONG TO SEVERE THUNDERSTORMS
OVER WEST CENTRAL FLORIDA TONIGHT AND EARLY FRIDAY WITH THE PRIMARY
HAZARDS BEING OCCASIONAL LIGHTNING STRIKES...TORRENTIAL
RAINS...DAMAGING WINDS AND ISOLATED SHORT LIVED TORNADOES.

IN ADDITION TO THE STRONG STORMS INCREASING LARGE SCALE ASCENT
COMBINED WITH A HIGHLY DIVERGENT MID AND UPPER LEVEL FLOW IN THE
ATMOSPHERE MAY RESULT IN SOME LOCALLY HEAVY RAINS...WHICH COULD
CAUSE MINOR FLOODING OF LOW LYING AND POOR DRAINAGE AREAS...AS WELL
AS PONDING OF WATER ON ROADWAYS. RAINFALL AMOUNTS AVERAGING BETWEEN
ONE AND TWO INCHES...WITH SOME LOCALIZED HIGHER AMOUNTS...WILL BE
POSSIBLE ACROSS THE NATURE COAST WITH ABOUT HALF OF AN INCH TO ONE
INCH EXPECTED FURTHER SOUTH ACROSS THE TAMPA BAY REGION.

THE STRONG GUSTY WINDS AND ROUGH SEAS WILL RESULT IN HAZARDOUS
BOATING CONDITIONS OVER THE EASTERN GULF WATERS AS WELL AS TAMPA BAY
AND INLAND WATER WAYS TONIGHT AND FRIDAY. STRONG WIND GUSTS OVER 30
KNOTS ALONG WITH SOME ISOLATED MARINE WATERSPOUTS WILL BE POSSIBLE
TONIGHT IN THE VICINITY OF STRONGER STORMS AND ALL SMALL CRAFT
OPERATORS ARE URGED TO REMAIN IN PORT TONIGHT AND EARLY FRIDAY IF
POSSIBLE UNTIL WINDS AND SEAS BEGIN TO DECREASE AND SUBSIDE LATER ON
FRIDAY.

IN ADDITION THE STRONG ONSHORE FLOW COMBINED WITH ANY THUNDERSTORMS
WINDS COULD HELP TO PILE WATER ONSHORE ALONG THE COAST FROM PASCO
COUNTY NORTH TONIGHT...ESPECIALLY AT TIMES OF HIGH TIDE. THE HIGH
TIDE AT CEDAR KEY IS EXPECTED TO OCCUR AT 105 AM FRIDAY MORNING...AT
BAYPORT 1259 AM FRIDAY MORNING...AT HOMOSASSA 413 AM FRIDAY
MORNING...AND NEW PORT RICHEY AT 1204 AM FRIDAY MORNING. RESIDENTS
LIVING ALONG THE COAST SHOULD MONITOR WATER LEVELS THROUGH THE NIGHT
AND TAKE ACTION TO PROTECT LIFE AND PROPERTY IF FLOODING IS OBSERVED.

ALL RESIDENTS AND VISITORS OF WEST CENTRAL AND SOUTHWEST FLORIDA
SHOULD STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA OUTLETS
TONIGHT AND EARLY FRIDAY FOR FURTHER UPDATES AND OR POSSIBLE
WARNINGS ON THIS DEVELOPING WEATHER SITUATION.

MCMICHAEL
Special weather statement, Feb 1, 3:54 PM EST, 2 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
354 PM EST THU FEB 1 2007

FLZ039-042-012230-
CITRUS-LEVY-
354 PM EST THU FEB 1 2007

...SHOWERS AND ISOLATED THUNDERSTORMS WILL AFFECT MOST OF CITRUS AND
LEVY COUNTIES...

SHOWERS...AND A FEW THUNDERSTORMS...MOVING EAST AT 35 MPH...WILL
AFFECT RURAL LEVY COUNTY AND RURAL CITRUS COUNTY...UNTIL 530 PM EST.
GUSTY WINDS UP TO 40 MPH ARE POSSIBLE. TORRENTIAL RAINS CAN REDUCE
VISIBILITY TO NEAR ZERO AT TIMES.

DRIVERS COMMUTING DURING RUSH HOURS SHOULD EXERCISE CAUTION
ESPECIALLY ALONG MAJOR HIGHWAYS AND INTERSTATE 75. IF DRIVING
THROUGH HEAVY RAIN...SLOW DOWN. ALWAYS LEAVE A SAFE DISTANCE BETWEEN
YOU AND OTHER VEHICLES. WHEN USING WIPERS...TURN ON HEADLIGHTS.

SEVEN THOUSAND PEOPLE DIE IN WEATHER RELATED AUTOMOBILE ACCIDENTS
EACH YEAR... MANY DUE TO POOR VISIBILITY AND WET ROADS.

AR
Special weather statement, Feb 1, 6:21 PM EST, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
621 PM EST THU FEB 1 2007

FLZ039-042-043-048-020000-
SUMTER-HERNANDO-CITRUS-LEVY-
621 PM EST THU FEB 1 2007

...STRONG THUNDERSTORMS WILL AFFECT LEVY...CITRUS...HERNANDO AND
SUMTER COUNTIES...

A LINE OF STRONG THUNDERSTORMS...MOVING NORTHEAST AT 45 MPH...WILL
AFFECT CHASSAHOWITZKA...HOMOSASSA SPRINGS...INVERNESS AND CRYSTAL
RIVER...UNTIL 700 PM EST. GUSTY WINDS OF 40 TO 50 MPH MAY CAUSE
LOOSE OBJECTS TO BLOW AROUND. MINOR DAMAGE TO TREE LIMBS AND WIRES
IS POSSIBLE. TORRENTIAL RAINS WILL CAUSE PONDING OF WATER ON
ROADS...AND MINOR FLOODING OF POOR DRAINAGE AREAS. SMALL HAIL IS
ALSO POSSIBLE. IF HAZARDOUS WEATHER APPROACHES YOUR LOCATION MOVE
INDOORS IMMEDIATELY.

JCM
Local storm report, Feb 1, 6:28 PM EST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
628 PM EST THU FEB 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 PM     HAIL             CRYSTAL RIVER           28.90N 82.60W
02/01/2007  E1.00 INCH       CITRUS             FL   PUBLIC

            QUARTER SIZE HAIL REPORTED ALONG HIGHWAY 19 IN CRYSTAL
            RIVER.

&&

JCM

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 1, 3:13 PM ESTCoastal Flood StatementTBW13 hr
Feb 1, 4:59 PM ESTSpecial Marine WarningTBW46 min
Feb 1, 5:33 PM ESTSpecial Marine WarningTBW42 min
Feb 1, 5:49 PM ESTSevere Thunderstorm WarningTBWCitrus26 min
Feb 1, 6:25 PM ESTSpecial Marine WarningTBW50 min

Nearby

Severe Thunderstorm Warnings in Florida, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.